I found out the hard way how difficult it is to get off Xanax. My MD never warned me of this . 3 days with no Xanax sent me to the ER with 300 BP.. horrid headache, nausea. I thought I was dying or having a stroke . ER team did a brain scan to check. People must be made more aware of this. Check with your Pharmacist. I did not have this problem with Prozac…quit easily.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
I have been stuck on what I call garbage in other words benzodiazepines since I was 38. I have been trying to get off of it 3 years after I started it. I am now 66 and I'm still attempting to wean myself off of it. Going off of it abruptly is extremely dangerous. Please never attempt to do that! The only way I got down to 1 mg and 1/8 is by literally taking 1/8 of a milligram off of the tablet for months sometimes. I am still not off of it but I am trying 1/8 off of it again and it is a hideous feeling.
Hi. I am down to 1 mg of valium, and it is a nightmare. At age 70, I am dependent on this drug. I, too was about 38 when I started and have been taking it on and off all these years. When I was younger, I just quit taking it and had no noticeable withdrawal symptoms. I tried going down to 1/2 mg and I was very, very sick and could not sleep which is the worst.
How do you "shave off" 1/8 mg? I had to guesstimate using a medicine cutter from 1 ,g to 1/2 and I know there were times when it was 1/2 more or less. An accurate method is what I am looking for. I'm ready to try to taper again.
Valium does come in liquid. You might talk to your doctor about prescribing the liquid. It comes with a marked dropper and would be really accurate.
Can I assume your doctor has not been helpful or even a part of your taper?
Yes, he is amazing, but he is going to retire next year and has a small practice so is very personable. Younger doctors if they are not performing sex changes on children, because those operations are where the BIG money is, are horrible, IN MY OPINION
My doctors are so sick of me griping about being on it that they actually told me to attempt to withdraw very slowly on my own. I take 0.5 tablets and break those in half and then I take the half and break it in half getting 1/8 mg. I just do it with my fingers because it's more accurate that way. I've also discovered that taking chamomile tea while I am attempting to withdraw really helps. Hugs for you.